MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE BIFURCATE

VASCUTEK LTD GELWEAVE; GELWEAVE BIFURCATE
Model Number GELWEAVE BIFURCATE
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Renal Failure (2041); Ruptured Aneurysm (4436); Thrombosis/Thrombus (4440)
Date of Event 09/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of qc, manufacturing and physical test records was carried out and show the batch was manufactured to design specification and met all in process and bass material physical test acceptance criteria.Historical data analysis - a 5-year similar event review was performed on thrombus/occlusion events related to gelweave product - this gave an occurrence rate of 0.003% (complaints v sales) device not accessible for testing - the device was explanted, but its disposition is unknown.(b)(4).Considers this event as closed.
 
Event or Problem Description
Patient was implanted with a gelweave bifurcate device on (b)(6) 2020.The following day, the clinician confirmed thrombosis post-op.The patient showed low levels of blood pressure.Patient suffered hypovolemic shock due to aaa rupture and acute renal failure which resulted in patient death.Clinician confirmed that the event is not related to a device failure and that it was related to a patient pre-existing condition.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key10648081
Report Number9612515-2020-00013
Device Sequence Number2963186
Product Code DSY
UDI-Device Identifier05037881105819
UDI-Public05037881105819
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K964665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberGELWEAVE BIFURCATE
Device Catalogue Number731608
Device Lot Number17810371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR